General Question

serenityNOW's avatar

Any idea what I'm going to feel like after going off this ADHD drug (Vyvanse)?

Asked by serenityNOW (3367 points ) 1 month ago

My psychiatrist put me on a considerably high-dose of Vyvanse. It turns out it was too much. I didn’t realize how much it was messing with my head. Tomorrow is my last dose; he basically wants me off of it ASAP, as it was causing some ideas of suicide. I’ve come across conflicting literature, but it seems as far as amphetamines go, there isn’t too much to worry about. I’m really, really hoping it’s just fatigue. I know it’s a long-shot, but does anyone have any experience with this? Thanks.

Observing members: 0 Composing members: 0

8 Answers

JLeslie's avatar

Maybe you should taper off over a weeks time? Or, switch to a different ADHD drug at least temporarily. Why did he start you at a high dose. Always always look up (yourself) or ask a pharmacist what is the lowest dose and start there. Doctors are supposed to start at the low dose for psych drugs and drugs like Ambien, and even pain killers, because if the lower dose is therapeutic then there is no need to overmedicate and risk more side effects or something worse. Do not trust doctors blindly, always look up the drug. Unless you are the type to panic when you see all the side effects listed and warnings, then just ask if it is the lowest dose.

Some people I know who come off of ADHD drugs get their appetite back if they had lost it, and their symptoms return with not being able to focus easily.

ibstubro's avatar

I think you need to get a second opinion, ASAP.

I agree with both you and @JLeslie that stopping suddenly does not make sense. There’s a chance that your psychiatrist made a major mistake and is willing to sacrifice you to the god of Malpractice. Always distrust a 360 from a professional.

janbb's avatar

@ibstubro A 360 would mean that his position hasn’t changed.

ibstubro's avatar

180, then, @janbb.

Good the the math challenged have governors. I help with language sometimes. I thought 360 meant an about face.

Response moderated (Off-Topic)
Response moderated
ibstubro's avatar

ibstubro’s avatar

I think you need to get a second opinion, ASAP.

I agree with both you and @JLeslie that stopping suddenly does not make sense. There’s a chance that your psychiatrist made a major mistake and is willing to sacrifice you to the god of Malpractice. Always distrust a 180° change from a professional.

Lucinda's avatar

Physicians often take patents off stimulants abruptly. The worst side effects I know of are extreme fatigue and mood changes, When I was taken off one stimulant, I had uncontrollable crying spells. Drug rehab patients who have ben abusing stimulants for a long time may sob uncontrollably and be almost bedridden for days.

But any amphetamine dose that is too high might well cause a stroke or heart attack. If it’s affecting someone’s thought processes, the person may develop stimulant psychosis, which may persist even after the drug leaves the person’s system

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther